Alert archive / North Carolina / Special Weather Statements in 2016
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 7, 2016, 12:45 AM EDT for Alamance County, Guilford County, Person County, North Carolina. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 12:45 AM EDT (04:45 UTC)
- Expired
- Aug 7, 2016, 2:00 AM EDT
- In force
- 75 min
- Issued by
- NWS Raleigh, NC
Counties Alamance County, NC, Guilford County, NC, Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 93 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
475
WWUS82 KRAH 070445
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1245 AM EDT SUN AUG 7 2016
NCZ007-022>025-070600-
GUILFORD NC-PERSON NC-DURHAM NC-ORANGE NC-ALAMANCE NC-
1245 AM EDT SUN AUG 7 2016
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF GUILFORD...SOUTHERN PERSON...NORTHWESTERN DURHAM...NORTHERN
ORANGE AND ALAMANCE COUNTIES UNTIL 200 AM EDT...
AT 1240 AM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS AND
STRONG THUNDERSTORMS STRETCHING FROM NEAR STOKESDALE EAST TO
REIDSVILLE TO NEAR YANCEYVILLE...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN, FREQUENT LIGHTNING AND WIND GUSTS IN EXCESS OF 35
MPH WILL BE POSSIBLE WITH THESE STORMS AS THEY MOVE SOUTHEAST. THESE
STORMS WILL INITIALLY IMPACT LOCATIONS NEAR AND NORTH OF INTERSTATE
85 WITH THE STRONGEST STORMS MOVING INTO NORTHERN GUILFORD
AND NORTHERN ALAMANCE COUNTIES.
LOCATIONS IMPACTED INCLUDE...
SUMMERFIELD...GREENSBORO...UNION RIDGE...BURLINGTON...ROXBORO...
MEBANE...ROUGEMONT...MCLEANSVILLE AND CARR.
LAT...LON 3625 7881 3597 7928 3598 8002 3626 8001
3624 7915 3639 7915 3641 7894
TIME...MOT...LOC 0436Z 333DEG 18KT 3621 7988
$$
BLAESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 9:20 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 6, 9:20 PM EDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 920 PM EDT SAT AUG 6 2016 .SYNOPSIS... A cold front will approach the area from the northwest late tonight, then stall across the region Sunday through Monday. && .NEAR TERM /THROUGH TONIGHT/... As of 920 PM Saturday... Outflow dominated band of storms across southern Virginia will continue to progress south and into the northern portions of the NC piedmont and coastal plain counties in the next hour or two. While the storms are moving into a weaker sheared environment, airmass across the area remains moderately buoyant, sufficient enough to support a vigorous updraft or two capable of producing isolated wind damage. Have raised pops to high chance/near likely for the next few hours along the Virgina bordering counties. While this convection should gradually weaken overnight owing to further nocturnal cooling and weakening instability, could see some lingering convection overnight as the cold front drops south into the northern third of the forecast area between 08 to 12z. Lows in the lower 70s north to mid 70s south. && .SHORT TERM /SUNDAY THROUGH MONDAY/... As of 250 PM Saturday... A potentially wet period as the cold front currently to our NW is forecast to settle into NC Sunday, then stall over southern sections Sunday night and Monday. The wind at the surface will shift to the east behind the front. Weak areas of low pressure are expected to aid in lift and convergence near the boundary and a WAA pattern a top the frontal zone will aid lift of the very moist air easterly flow along and north of the boundary. Of concern is that the mid level flow will become light and in opposite direction to the mean low level flow. This should result in slow moving showers and thunderstorms with the potential for training as well. Flash flood guidance of 2-3 inches in 3-6 hours exists over the NW and N Piedmont including portions of the Triad and Triangle areas (obviously much lower than last week due to the recent heavy rain). Therefore, if widespread heavy rain continues to appear likely in later forecasts for this period - a flash flood watch may be needed for a portion of the Piedmont region sometime Sunday into Monday or even Tuesday. We will continue to mention the potential for heavy rain in the Hazardous Weather Outlook. The temperatures will be cooler by day with the extensive afternoon cloudiness and the likelihood of showers/storms Sunday through Monday. Highs generally in the 80s. Lows in the upper 60s to lower 70s. && .LONG TERM /Monday Night through Saturday/... As of 315 PM Saturday... The weak upper level trough will start to retreat northward as a developing Bermuda high ridges into the region early in the week. Meanwhile a tropical low will linger along the Gulf coast. While the weather should gradually dry out some in the long term, there will still be the daily chances for diurnal showers/storms, best chances in the west and south, in closest proximity to the low. Pwats will remain high, around 2". Highs will continue to hover around normal, mid 80s to low 90s. Similarly for the lows, they will remain uncomfortably in the low to mid 70s. The models indicate the Gulf low slowly migrating north northeastward over the Appalachians late in the week into the weekend. However, confidence in how the migration and evolution of this system will play out with convection chances is still pretty low, thus will keep the slight chance to chance showers and storms through the period. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... As of 720 PM Saturday... All convection in the region has dissipated early this evening. However, there is a chance of convection arriving from the north tonight, mainly north of KFAY. Stratus is possible again late tonight into early Sunday morning, with IFR CIGS possible. Looking beyond 12z Sunday, showers and thunderstorms are expected to develop across central NC on Sunday afternoon, then linger into the evening hours. Sub-VFR conditions are expected Sun afternoon through much of Sun night as a frontal zone stalls out over the area. Sub-VFR conditions with fog and low stratus are expected late Sun night into early Mon morning, then another round of showers and storms is expected Mon afternoon/evening. This pattern is likely to hold through Tue through Thu, with good chances for sub- VFR conditions in afternoon/evening showers/storms, with fog and low stratus possible each morning. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett NEAR TERM...CBL SHORT TERM...Badgett/KC LONG TERM...KC AVIATION...Badgett/Franklin
Hazardous weather outlook, Aug 6, 8:50 PM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 850 PM EDT SAT AUG 6 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-080100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 850 PM EDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FLASH FLOOD WATCH MAY BE NEEDED SUNDAY INTO MONDAY NIGHT... ESPECIALLY OVER THE PIEDMONT. CLUSTERS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED SUNDAY AFTERNOON AND NIGHT. MANY AREAS SHOULD SEE BETWEEN 1 AND 3 INCHES OF RAINFALL, WITH LOCALIZED FLOODING POSSIBLE. ADDITIONAL HEAVY RAIN MAY OCCUR OVER THE REGION WELL INTO MONDAY, COURTESY OF A VERY SLOW MOVING OR STALLED FRONT ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 12:45 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1245 AM EDT SUN AUG 7 2016
NCZ007-022>025-070600-
GUILFORD NC-PERSON NC-DURHAM NC-ORANGE NC-ALAMANCE NC-
1245 AM EDT SUN AUG 7 2016
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF GUILFORD...SOUTHERN PERSON...NORTHWESTERN DURHAM...NORTHERN
ORANGE AND ALAMANCE COUNTIES UNTIL 200 AM EDT...
AT 1240 AM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS AND
STRONG THUNDERSTORMS STRETCHING FROM NEAR STOKESDALE EAST TO
REIDSVILLE TO NEAR YANCEYVILLE...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN, FREQUENT LIGHTNING AND WIND GUSTS IN EXCESS OF 35
MPH WILL BE POSSIBLE WITH THESE STORMS AS THEY MOVE SOUTHEAST. THESE
STORMS WILL INITIALLY IMPACT LOCATIONS NEAR AND NORTH OF INTERSTATE
85 WITH THE STRONGEST STORMS MOVING INTO NORTHERN GUILFORD
AND NORTHERN ALAMANCE COUNTIES.
LOCATIONS IMPACTED INCLUDE...
SUMMERFIELD...GREENSBORO...UNION RIDGE...BURLINGTON...ROXBORO...
MEBANE...ROUGEMONT...MCLEANSVILLE AND CARR.
LAT...LON 3625 7881 3597 7928 3598 8002 3626 8001
3624 7915 3639 7915 3641 7894
TIME...MOT...LOC 0436Z 333DEG 18KT 3621 7988
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:53 AM EDT | Special Weather Statement | RAH | Guilford | 67 min |
| Aug 7, 2:29 AM EDT | Areal Flood Advisory | RAH | Guilford | 2 hr |
| Aug 7, 12:15 PM EDT | Special Weather Statement | RAH | Stanly | 45 min |
| Aug 7, 12:33 PM EDT | Special Weather Statement | RAH | Stanly | 42 min |
| Aug 7, 12:53 PM EDT | Areal Flood Advisory | RAH | Stanly | 3 hr |
| Aug 7, 1:08 PM EDT | Flash Flood Warning | RAH | Stanly | 3 hr |
| Aug 7, 1:12 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange, Wake | 3 hr |
| Aug 7, 1:26 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Wake | 3 hr |
| Aug 7, 1:53 PM EDT | Areal Flood Advisory | RAH | Johnston, Wayne | 3 hr |
| Aug 7, 2:48 PM EDT | Flash Flood Warning | RAH | Harnett, Johnston, Wayne | 3 hr |
| Aug 7, 4:09 PM EDT | Areal Flood Advisory | RAH | Moore | 2 hr |
| Aug 7, 4:49 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Sampson | 41 min |
| Aug 7, 5:04 PM EDT | Special Weather Statement | RAH | Chatham | 41 min |
| Aug 7, 5:05 PM EDT | Areal Flood Advisory | RAH | Cumberland, Hoke, Sampson | 115 min |
| Aug 7, 5:11 PM EDT | Special Weather Statement | RAH | Anson, Richmond, Scotland | 79 min |
| Aug 7, 5:18 PM EDT | Flash Flood Warning | RAH | Cumberland | 117 min |
| Aug 7, 5:33 PM EDT | Flash Flood Warning | RAH | Hoke | 3 hr |
Nearby
Special Weather Statements in North Carolina, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.